Weird

Let’s start off by reminding people who don’t know that I have weird body chemistry. For example, I’m allergic to Ibuprofen.* And wheat. And corn. Etc.

About 1 1/2 years ago, I started getting serious migraines. Out of the blue. Between 12-15 a month at the start. Kinda sucked.

Searched for things that would help. Started taking an OTC product called, “Migra-lief” that contained Magnesium, Riboflavin, and Feverfew. Lots of studies have showed that these each of these three things help reduce both the frequency as well as the severity of migraines. Plus, my doctor thought it would be a good idea.

Stopped taking the supplement last year as part of a migraine study. Migraines disappeared. Figured it was because of the other stuff I was taking. Gradually, migraines increased again. Decided to take the supplement again, figuring it wouldn’t hurt.

Within a month I was having really severe migraines again. There was no reason for it. Stopped taking the supplement. Stopped having severe migraines.

Okay – I have weird body chemistry. Obviously my body is unhappy with something in that mix.

This last week or so, I started taking magnesium on its own. Again, lots of science behind it. Anyone who get frequent headaches would probably benefit from taking magnesium.

Three days later – I had a severe migraine out of the blue. I hadn’t done anything that should have given me a migraine. Hadn’t pushed my limits. Was stable at that time.

WTF body?

All I can figure is that there’s some additive that’s typically added to magnesium that I should not take.

Now, the good news, is that I regularly eat a lot of the foods that contain magnesium, like dark greens (had a salad for breakfast), avocados, nuts, and yogurt. Will have to track for a while and make sure I’m getting at least the RDA.

I keep thinking that there must be something I can do or take to fully reduce my migraines, get me back to having between 0-2 a month. Haven’t found it so far. Might not be anything. But I keep looking.

 

*Ibuprofen. The first time I took it, I was with a friend who’s an EMT. He had me flat on my back in the middle of a parking lot in minutes. My at-rest pulse rate was 120 beats per minute. My skin was clammy, I felt nauseated, etc. He said he’d read about people whose skin turned gray – this was the first time he’d actually seen it.

I’ve met one other person who had the exact same reaction to ibuprofen as I did. However, she took it twice, had the same reaction both times, heart pounding, clammy skin, felt nauseated, etc.

There’s been studies done now on young people who are injured or who have surgery, who then take a large dose of ibuprofen for the first time, and suddenly have heart attacks. Healthy young people with no history of heart disease. It’s a very small percentage of the population. The study I read was careful to point out that it wasn’t a causal relationship–if you take ibuprofen you won’t necessarily have a heart attack. But there is a correlation between the two for a few people. It’s rare, but it happens.

%d bloggers like this: